| Model Number |
D-EVOLUTFX-34 |
| Medical Device Problem Codes |
Difficult or Delayed Positioning (1157); Device Dislodged or Dislocated (2923); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Code |
Low Blood Pressure/ Hypotension (1914)
| Date of Event |
03/31/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a transcatheter aortic valve implant procedure, two pre-implant balloon aortic valvuloplasty's were completed with a 26-millimeter (mm) non-medtronic balloon due to the patient having a bicuspid aortic valve.It was noted that during both dilations, complete expansion did not occur.The delivery catheter system (dcs) and medtronic (stedi) guidewire were then advanced through the patient's anatomy.Once at the aortic annulus, there was significant difficulty advancing the dcs and guidewire over the aortic annulus.It was noted that the medtronic guidewire curvature appeared to lose its shape.Eventually, the dcs was able to be advanced over the annulus and was positioned in that it was 0 mm from the non-coronary cusp (ncc).The valve was then deployed to 80%, where it was then noted that the valve was positioned too deep in relation to the aortic annulus.Subsequently, the valve was recaptured and redeployed at a target implant depth of 3 mm.During deployment it was noted that an infold had occurred.Subsequently, the valve was recaptured and withdrawn from the patient's body.A new valve, dcs, and non-medtronic guidewire were prepared.The dcs was then inserted into the patient and advanced to the aortic annulus.Upon first deployment, the valve was noted to be deployed too deep in relation to the aortic annulus.Additionally, it was noted that system would not ¿lay on greater curve." subsequently, the valve was recaptured and repositioned so that it was at a depth of ¿0/8.¿ the physicians were then satisfied with the positioning, so the valve was fully deployed.It was then noted that the patient¿s blood pressure had returned to a good level, as the patient had been hypotensive through much of the procedure - specifically when the dcs was across the annulus and the valve was infolded.A 30-minute procedural delay occurred due to the valve infold, positioning difficulties, and advancement difficulties.Per the physician, the patient's bicuspid aortic valve, steep aortic root angle, and calcification contributed to the events.
Additional Manufacturer Narrative
Continuation of d10: product id evfxplus-34 (sn: unknown); product type: ; implant date: (b)(6) 2026; explant date n/a medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information received shows that there is no information to reasonably suggest that the valve in this report may have caused or contributed to a death or serious injury or that the valve in this report has malfunctioned.Therefore, this event does not meet the reporting requirements in 21 cfr 803.Updated data: b5.H6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during a transcatheter aortic valve implant procedure, two pre-implant balloon aortic valvuloplasty's were completed with a 26-millimeter (mm) non-medtronic balloon due to the patient having a bicuspid aortic valve.It was noted that during both dilations, complete expansion did not occur.The delivery catheter system (dcs) and medtronic (stedi) guidewire were then advanced through the patient's anatomy.Once at the aortic annulus, there was significant difficulty advancing the dcs and guidewire over the aortic annulus.It was noted that the medtronic guidewire curvature appeared to lose its shape.Eventually, the dcs was able to be advanced over the annulus and was positioned in that it was 0 mm from the non-coronary cusp (ncc).The valve was then deployed to 80%, where it was then noted that the valve was positioned too deep in relation to the aortic annulus.Subsequently, the valve was recaptured and redeployed at a target implant depth of 3 mm.During deployment it was noted that an infold had occurred.Subsequently, the valve was recaptured and withdrawn from the patient's body.A new valve, dcs, and non-medtronic guidewire were prepared.The dcs was then inserted into the patient and advanced to the aortic annulus.Upon first deployment, the valve was noted to be deployed too deep in relation to the aortic annulus.Additionally, it was noted that system would not ¿lay on greater curve." subsequently, the valve was recaptured and repositioned so that it was at a depth of ¿0/8.¿ the physicians were then satisfied with the positioning, so the valve was fully deployed.It was then noted that the patient¿s blood pressure had returned to a good level, as the patient had been hypotensive through much of the procedure - specifically when the dcs was across the annulus and thevalve was infolded.A 30-minute procedural delay occurred due to the valve infold, positioning difficulties, and advancement difficulties.Per the physician, the patient's bicuspid aortic valve, steep aortic root angle, and calcification contributed to the events.Additional information was received to clarify that the second system not "laying on greater curvature" is referring to positioning difficulties as the implant depth was shallower on the ncc and deep to the left coronary cusp (lcc) which was an asymmetrical deployment.In this case, the patient's anatomy and medtronic guidewire did not position the system better and there was no ability for a "good" deployment depth.Upon the second deployment attempt of the second system, "0/8" refers to the depth of 0 mm on the ncc and 8 mm on the lcc.Per the physician, the guidewire did not cause or contribute to the hypotension.